Functiones et Approximatio Commentarii Mathematici

Arbitrary potential modularity for elliptic curves over totally real number fields

Cristian Virdol

Full-text: Open access


In this paper we prove the arbitrary potential modularity for an elliptic curve defined over a totally real number field.

Article information

Funct. Approx. Comment. Math., Volume 45, Number 2 (2011), 265-269.

First available in Project Euclid: 12 December 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 11F41: Automorphic forms on GL(2); Hilbert and Hilbert-Siegel modular groups and their modular and automorphic forms; Hilbert modular surfaces [See also 14J20]
Secondary: 11F80: Galois representations 11R80: Totally real fields [See also 12J15]

elliptic curves potential modularity


Virdol, Cristian. Arbitrary potential modularity for elliptic curves over totally real number fields. Funct. Approx. Comment. Math. 45 (2011), no. 2, 265--269. doi:10.7169/facm/1323705817.

Export citation


  • C. Breuil, B. Conrad, F. Diamond and R. Taylor, On the modularity of elliptic curves over $\mathbbQ$: wild 3-adic exercises, J. Amer. Math. Soc. 14 (2001), 843–939.
  • C. Khare, M. Larsen and R. Ramakrishna, Transcendental $l$-adic Galois representations, Math. Res. Lett. 12 (2005), no. 5-6, 685–699.
  • R. P. Langlands, Base change for GL$_2$, Ann. of Math. Studies 96, Princeton University Press, 1980.
  • J-P. Serre, Abelian $l$-adic representations and elliptic curves. Revised preprint of the 1968 edition, A.K Peters, Ltd., Wellesley, MA, 1998.
  • C. Skinner and A. Wiles, Nearly ordinary deformations of irreducible residual representations, Ann. Fac. Sci. Toulouse MATH.(6) 10 (2001), no. 1, 185–215.
  • R. Taylor, On Galois representations associated to Hilbert modular forms, Invent. Math. 98, 1989, 265–280.
  • R. Taylor, Remarks on a conjecture of Fontaine and Mazur, Journal of the Institute of Mathematics of Jussieu 1 (2002), 125–143.
  • A. Wiles, Modular elliptic curves and Fermat's last theorem, Annals of Mathematics 141 (1995), 443–551.